MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM CRYSTAL VIOLET; STAINS, MICROBIOLOGIC
Catalog Number 212525
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using one bottle of bd bbl¿ gram crystal violet, there was false positive gram stain results due to staining precipitate left over on the slides.No patient or user impact reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This memo is to summarize findings on your complaint related to bottle gram crystal violet 250ml, catalog number 212525, batch 4233118 and complaint # (b)(4) for performance issue.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a batch history review of the gram crystal violet.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no confirmed complaints for the defect in question for this product.Four photos were received in a leu of return.One photo depicts the label of gram crystal violet with date opened 7/12/25.Three other pictures depict the label of crystal violet bottle lot number 4233118, expiration date 2026-03-31.A retention sample from the complaint batch was evaluated along with a control batch of crystal violet.The solution appearance of retention sample was satisfactory and comparable to the control; all were deep purple solution with no visible precipitate.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for retention and control batches.Ten fields of each smear were examined in detail using oil immersion lens of a light microscope.No excessive precipitate, artifacts or bacterial contamination were seen.The retention sample was comparable to the control.This complaint cannot be confirmed.Bd will continue to trend performance complaints on dcm products.
 
Event or Problem Description

Brand Name
BD BBL¿ GRAM CRYSTAL VIOLET
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22771284
Report Number1119779-2025-02891
Device Sequence Number15744978
Product Code JTS
UDI-Device Identifier30382902125250
UDI-Public(01)30382902125250(11)240820(17)260331(10)4233118
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2026
Device Catalogue Number212525
Device Lot Number4233118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown